Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 28, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 11, 2004, 2:33 AM CDT for Iberville Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2004, 2:33 AM CDT (07:33 UTC)
- Expired
- Apr 11, 2004, 3:30 AM CDT
- In force
- 57 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Iberville Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
864
WUUS54 KLIX 110733
SVRNEW
LAC047-110830-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
233 AM CDT SUN APR 11 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IBERVILLE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF PLAQUEMINE
* UNTIL 330 AM CDT
* AT 230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF BAYOU SORREL...OR ABOUT 16
MILES SOUTHWEST OF PLAQUEMINE...MOVING NORTHEAST AT 30 MPH.
THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM
WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3011 9138 3011 9146 3017 9146 3033 9130
3032 9102 3021 9106 3006 9125 3006 9134
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:35 PM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Apr 10, 9:35 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 935 PM CDT SAT APR 10 2004 .DISCUSSION... 00Z SOUNDINGS OVER SRN LA INDICATED MODERATELY UNSTABLE AIRMASS. AT KLCH CAPE WAS 1240 J/KG...WHILE KLIX HAD CAPE OF 1730 J/KG. LIS WERE RUNNING -4 TO -6 OVER SRN LA/SWRN MS...WITH MORE STABLE AIR OVER COASTAL MS. AIRMASS SEEMS TO BE GRADUALLY BECOMING MORE STABLE WITH LOSS OF DIURNAL HEATING AND TOPS APPEAR TO BE WARMING PER IR SATELLITE IMAGERY. STILL RATHER DRY OVER SE LA/SRN MS...WITH PRECIPITABLE WATER VALUES REMAINING LESS THAN 1.25 INCH. AT THE SAME TIME...INFLOW INTO THE REGION REMAINS RATHER WEAK PER OBS. STILL EXPECT FRONT TO PROGRESS SE INTO FORECAST AREA...WITH FRONTAL PASSAGE DURING DAY SUN. SEE NO REASON TO CHANGE FORECAST ATTM BUT WILL CLEAN UP WORDING IN ZONES. && .MARINE...THE STRONG COLD FRONT AND SURFACE LOW MOVING ALONG IT WILL CAUSE WINDS TO INCREASE TO NEAR SMALL CRAFT ADVISORY CRITERIA SUNDAY NIGHT OR MONDAY AND CONTINUING INTO TUESDAY AS COOL HIGH PRESSURE BUILDS. SPECIAL NOTE...LIX WILL HAVE A 06Z BALLOON RELEASE/SOUNDING TONIGHT. && .PRELIMINARY POINT TEMP/POPS... MCB 62 69 54 65 / 70 90 60 40 BTR 62 70 54 64 / 60 90 60 40 MSY 65 75 60 67 / 30 90 50 40 GPT 63 73 60 69 / 30 90 50 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. &&
Hazardous weather outlook, Apr 10, 9:20 PM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 920 PM CDT SAT APR 10 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-110100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 920 PM CDT SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT ACROSS EAST CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI. A CHANCE OF THUNDERSTORMS WILL EXIST OVER SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI. A COLD FRONT WILL MOVE INTO THE REGION TONIGHT AND WILL HELP FOCUS THUNDERSTORM DEVELOPMENT. WITH MARGINALLY UNSTABLE AIR AHEAD OF THE BOUNDARY...ALONG WITH FAVORABLE WINDS IN THE UPPER ATMOSPHERE...A FEW STRONG THUNDERSTORMS ARE POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY TONIGHT TO THE NORTH AND WEST OF LAKE PONTCHARTRAIN. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT IS EXPECTED TO MOVE THROUGH SOUTHEAST LOUISIANA... COASTAL MISSISSIPPI AND ADJACENT COASTAL WATERS SUNDAY MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AND SUNDAY NIGHT. SOME STORMS MAY BE STRONG TO SEVERE SUNDAY MORNING...MAINLY EAST AND SOUTH OF LAKE PONTCHARTRAIN INCLUDING THE MISSISSIPPI COAST. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP ACROSS THE GULF COASTAL WATERS ON MONDAY AND CONTINUE INTO TUESDAY AS OFFSHORE WINDS INCREASE TO 20 TO 25 KNOTS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... MAY BE REQUESTED LATE THIS AFTERNOON OR THIS EVENING.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:48 AM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Saint James | 57 min |
| Apr 11, 4:16 AM CDT | Special Marine Warning | LIX | 119 min | |
| Apr 11, 4:23 AM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 52 min |
| Apr 11, 4:28 AM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 62 min |
| Apr 11, 4:36 AM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 54 min |
| Apr 11, 4:39 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 51 min |
| Apr 11, 5:20 AM CDT | Special Marine Warning | LIX | 115 min | |
| Apr 11, 5:36 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Plaquemines, Terrebonne | 39 min |
| Apr 11, 6:07 AM CDT | Special Marine Warning | LIX | 53 min | |
| Apr 11, 6:17 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 58 min |
| Apr 11, 6:24 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 11, 7:23 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 11, 7:23 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 11, 5:12 PM CDT | Special Marine Warning | LIX | 93 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.